Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 510, NWS Tulsa, OK

August 12, 2011Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2011, 11:22 AM CDT for Osage County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 11:22 AM CDT (16:22 UTC)
Expired
Aug 12, 2011, 11:43 AM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS54 KTSA 121622
SVRTSA
OKC113-121700-
/O.NEW.KTSA.SV.W.0510.110812T1622Z-110812T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL NOON CDT

* AT 1117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
  FORAKER...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PEARSONIA...BIGHEART AND OKESA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3696 9613 3664 9611 3674 9660 3695 9658
TIME...MOT...LOC 1622Z 274DEG 12KT 3685 9648

$$
1 follow-up statement
526 
WWUS54 KTSA 121643
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT FRI AUG 12 2011

OKC113-121652-
/O.CAN.KTSA.SV.W.0510.000000T0000Z-110812T1700Z/
OSAGE OK-
1143 AM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...

AT 1141 AM THE STORM WAS LOCATED NEAR PEARSONIA. HOWEVER...THE 
THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM...AS IT MOVES EAST AROUND 15 MPH. 

LAT...LON 3696 9613 3664 9611 3674 9660 3695 9658
TIME...MOT...LOC 1642Z 277DEG 17KT 3683 9641

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:56 AM CDT, 26 minutes earlier.

Area forecast discussion, Aug 12, 10:56 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT FRI AUG 12 2011

.DISCUSSION...
MORNING CONVECTIVE CLUSTER NORTHEAST OK RATHER
BENIGN AS FAR AS SEVERE POTENTIAL CONCERNED...
HOWEVER CAUSING HAVOC TO PREVIOUS FORECAST MAX
TEMP FOR TODAY.  IN ADDITION... KANSAS OUTFLOW
BOUNDARY RACING SOUTH SHOULD REACH KBVO BEFORE
18Z AND KTUL NOT MUCH LATER. DROPPED MAX TEMPS
ALMOST 10 DEGREES NORTH. DROPPED HEAT ADVISORY
FOR AREA NORTH INTERSTATE 40. OUTFLOW BOUNDARY
SHOULD INCREASE EVENING/OVERNIGHT THUNDERSTORM
POTENTIAL.                                  GW

&&

.PREV DISCUSSION... /ISSUED 629 AM CDT FRI AUG 12 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ISOLATED SHOWERS/THUNDERSTORMS COULD IMPACT THE KBVO/KTUL/KRVS
TAF SITES EARLY THIS MORNING...WITH STORMS WEAKENING AFTER
14Z. IN ADDITION...IFR CIGS HAVE DEVELOPED IN THE ARKANSAS
RIVER VALLEY...WITH LOW CIGS AT KFSM/KRVS THROUGH ABOUT 14-15Z.
THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP ACROSS KANSAS
THIS AFTERNOON...AND SHOULD ROLL SOUTHEAST ACROSS THE
REGION THIS EVENING AND OVERNIGHT. LOCAL STRONG WINDS AND
HEAVY RAINFALL WILL OCCUR.

PREV DISCUSSION... /ISSUED 251 AM CDT FRI AUG 12 2011/

DISCUSSION...

A FAIRLY DIFFICULT SHORT TERM FORECAST TODAY...WITH CONCERNS ABOUT
CONVECTION TIMING/COVERAGE AND ITS EFFECT ON POTENTIAL
HEAT/HUMIDITY PROBLEMS THIS AFTERNOON.

A GENERAL NORTHWEST FLOW REMAINS OVER EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...AND A LOW PRESSURE SYSTEM OVER THE NEBRASKA
PANHANDLE THIS MORNING IS POISED TO MOVE INTO THE AREA LATER
TODAY/TONIGHT. SOUTHERLY WINDS WILL RETURN TO THE REGION AHEAD OF
THE APPROACHING FRONT...WHICH SHOULD ALSO FUEL A RETURN TO ABOVE
NORMAL TEMPERATURES THIS AFTERNOON DESPITE A FAIRLY COOL START TO
THE DAY. A GOOD CHUNK OF THE AREA SHOULD SEE TEMPERATURES IN THE
UPPER 90S...AND COMBINED WITH THE HIGHER HUMIDITY FROM RECENT
RAINS...HEAT INDEX VALUES NEAR TO JUST ABOVE 105 WILL BE LIKELY
ACROSS PORTIONS OF EASTERN OKLAHOMA AND IN THE FAVORED LOCATIONS
IN WEST CENTRAL ARKANSAS. WILL GO AHEAD AND POST A HEAT ADVISORY
FOR THIS AFTERNOON FOR ALL BUT FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. THE FORECAST HIGHS AND FORECAST HEAT INDICES
/ESPECIALLY ACROSS NORTHERN AREAS/ ARE CONTINGENT ON THE THINKING
THAT MOST OF THE FRONTAL CONVECTION WILL WAIT UNTIL LATE
AFTERNOON AND EVENING. WIND DAMAGE COULD BE A PROBLEM WITH
ORGANIZED STORMS ONCE AGAIN.

STORMS COULD LINGER INTO SATURDAY MORNING ACROSS THE EASTERN HALF
OF THE AREA...BEFORE A COOL SURFACE HIGH MOVES INTO THE REGION.
THIS WEEKEND SHOULD BE LARGELY A PLEASANT ONE...WITH BELOW NORMAL
TEMPERATURES AND DRY CONDITIONS PREVAILING FROM AT LEAST LATE
SATURDAY ONWARD.

THE UPPER RIDGE WILL REBUILD BACK INTO THE REGION FOR MUCH OF NEXT
WEEK...WHICH WILL BRING A RETURN TO ABOVE NORMAL TEMPERATURES AND
DRY CONDITIONS. ALTHOUGH TRIPLE DIGITS WILL BE POSSIBLE BY THE
MIDDLE TO LATTER PART OF NEXT WEEK...IT IS NOT LIKELY THAT THE
AREA WILL RETURN TO THE OPPRESSIVELY HOT TEMPERATURES THAT WERE
SEEN EARLIER THIS MONTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  71  95  68 /  40  70  10   0
FSM   95  72  95  68 /  40  60  30   0
MLC   97  72  97  69 /  30  60  10  10
BVO   87  68  94  64 /  50  70  10   0
FYV   87  68  90  62 /  40  60  30   0
BYV   86  68  89  62 /  50  70  40  10
MKO   93  72  95  67 /  40  60  10   0
MIO   85  68  92  65 /  50  70  20   0
F10   94  71  96  68 /  30  60  10   0
HHW  100  73  98  71 /  20  60  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ029.

&&

SHORT TERM...21
LONG TERM....05
Hazardous weather outlook, Aug 12, 4:53 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT FRI AUG 12 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT FRI AUG 12 2011

...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
MORNING...MAINLY ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEVERE
WEATHER IS NOT EXPECTED FROM THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ACROSS
KANSAS...ALONG A SLOW MOVING COLD FRONT. THESE STORMS WILL LIKELY
DEVELOP INTO A COMPLEX...MOVE INTO NORTHEAST OKLAHOMA BY LATE
AFTERNOON OR EARLY EVENING...AND SWEEP SOUTHEAST ACROSS THE REGION
THROUGH THE OVERNIGHT HOURS. DAMAGING WIND GUSTS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY SEVERE WEATHER THREATS.

TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH SURFACE
DEWPOINTS WILL RESULT IN AFTERNOON HEAT INDEX VALUES AROUND 100 TO
105 DEGREES. A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING AS THE
COLD FRONT PUSHES ACROSS THE REGION. DRIER AND SLIGHTLY COOLER
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEKEND.

THE RIDGE OF HIGH PRESSURE ALOFT IS FORECAST TO REDEVELOP OVER THE
REGION BY MID-WEEK...WITH HOT TEMPERATURES RETURNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 12, 8:00 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 AM CDT FRI AUG 12 2011

OKZ054-121330-
OSAGE OK-
800 AM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 759 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF FORAKER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...PEARSONIA...BIGHEART...
FORAKER AND OSAGE HILLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 40
MPH.

LAT...LON 3697 9618 3672 9617 3672 9670 3690 9670
TIME...MOT...LOC 1259Z 260DEG 24KT 3683 9656

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:25 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more16 hr
Aug 12, 8:00 AM CDTSpecial Weather StatementTSAOsage30 min
Aug 12, 11:54 AM CDTSpecial Weather StatementTSAMayes36 min
Aug 12, 12:11 PM CDTSpecial Weather StatementTSAMayes34 min
Aug 12, 12:50 PM CDTAreal Flood AdvisoryTSADelaware, Mayes, Rogers115 min
Aug 12, 12:56 PM CDTSpecial Weather StatementTSAMayes, Rogers64 min
Aug 12, 1:22 PM CDTFlash Flood WarningTSAMayes, Rogers2 hr
Aug 12, 1:40 PM CDTSpecial Weather StatementTSAMayes, Rogers65 min
Aug 12, 2:43 PM CDTSevere Thunderstorm WarningTSAAdair22 min
Aug 12, 3:06 PM CDTSevere Thunderstorm WarningTSAOsage, Washington44 min
Aug 12, 3:23 PM CDTSpecial Weather StatementTSAMuskogee52 min
Aug 12, 3:45 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers60 min
Aug 12, 4:12 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers63 min
Aug 12, 4:33 PM CDTSevere Thunderstorm WarningTSADelaware27 min
Aug 12, 4:34 PM CDTSpecial Weather StatementTSACherokee, Tulsa, Wagoner41 min
Aug 12, 5:01 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner59 min
Aug 12, 5:14 PM CDTFlash Flood WarningTSAMayes, Rogers4 hr
Aug 12, 5:45 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner60 min
Aug 12, 6:39 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Muskogee, Sequoyah14 min
Aug 12, 6:47 PM CDTSpecial Weather StatementTSASequoyah28 min
Aug 12, 6:49 PM CDTSpecial Weather StatementTSAOkfuskee26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.